MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT
Model Number 434888
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
After pre-dilatation of a distal stenotic right coronary vein graft lesion and bare metal stent deployment, angiographic visualization revealed a type ii perforation in distal rca.The pk papyrus covered stent was deployed followed by another post-dilatation and successful deployment of another bare metal stent.However, post angiographic visualization revealed pericardial blush in same area where the pk papyrus was deployed.Surgical intervention was required.
 
Additional Manufacturer Narrative
The second pkp was placed in an overlapping manner.The perforation appeared to be sealed, but the patient required surgical intervention.The information provided suggested that the treated perforation was not a device or procedure-related complication.The patient passed away one day after the treatment following two emergency surgeries.
 
Additional Manufacturer Narrative
The second pkp was placed in an overlapping manner.The perforation appeared to be sealed, but the patient required surgical intervention.The information provided suggested that the treated perforation was not a device or procedure-related complication.The patient passed away one day after the treatment following two emergency surgeries.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Six manually recorded images of the angiography recordings with suboptimal image quality were provided.The individual images show the following sequences: pkp deployment, vessel appears sealed, perforation persists, deployment of second pkp, final image no post dilatation of pkp appears sealed and post dilatation of pkp.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections during which a 100 percent control of the stent cover is performed.Based on the provided documentation and the conducted review no device deficiency or manufacturing related root cause for the reported potentially insufficient sealing of the perforation could be identified.The infor-mation provided in the pk papyrus device registration form stated that there was no device or procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12656354
Report Number1028232-2021-05779
Device Sequence Number4479966
Product Code NIV
UDI-Device Identifier07640130447165
UDI-Public07640130447165
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number434888
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10194682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer11/11/2021
01/26/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/11/2021
01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown